Polynomial compactness in banach spaces

Peter Biström, Jesús A. Jaramillo, Mikael Lindström

Research output: Contribution to journalArticleScientificpeer-review

8 Citations (Scopus)


We investigate infinite dimensional Banach spaces equipped with the initial topology with respect to the continuous polynomials. We show nonlinear properties for this topology in both the real and the complex case. A new property for Banach spaces, polynomial Dunford-Pettis property, is introduced. For spaces with this property the compact sets in the topology induced by the polynomials are shown to be invariant under the summation map. For most real Banach spaces we characterize the polynomially compact sets as the bounded sets that are separated from zero by the positive polynomials.

Original languageEnglish
Pages (from-to)1203-1226
Number of pages24
JournalRocky Mountain Journal of Mathematics
Issue number4
Publication statusPublished - 1998
MoE publication typeA1 Journal article-refereed


  • Compactness
  • Dunford-Pettis property
  • Homomorphisms
  • Nonlinear topology
  • Polynomials


Dive into the research topics of 'Polynomial compactness in banach spaces'. Together they form a unique fingerprint.

Cite this